I was recently diagnosed with Barrett's Esophagus without dysplasia and H Pylori and was put on 2 weeks of prevpak, followed by long term nexium. I am averse to long term medications, but I am concerned about further damage and/or cancer of the esophagus. Is there any way to reverse the Barrett's?
Can I avoid the nexium by using any nutrients or diet.
I would not stop the nexium, never ever. You have Barretts oesophagus. No change in diet will rid you of it,it is a structural change, you need to prevent it from changing futher . Barretts is usually caused by the oesophagus being washed over a long long period by stomACH acid. The nexium reduces the amount of acid your stomach produces, and hopefully prevents the damage progressing. there are procedures that can burn the Barrets away, but because of the risks involved , it is only ever considered when you have Barretts with dysplasia. Even with this treatment you will have to continue Nexium . I have a pre Barrets condition. I have also seen Barrets and oesophageal cancers in the endoscopy unit i used to work in. Believe me I will not be stopping my nexium.
NB. not many years ago the only treatment for Barretts Oesophagus was oesophagectomy, which is major, major surgery. Tablets is a much better and safer option.
I presume you are on Prevpak for H.Pylori
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.